As most of you are aware I am currently trying to conceive a child and therefore I have gone off my pain meds that I have been on since I was 15.
This particular tablet is a category C medication and therefore very bad for pregnancy and breastfeeding, so of course I want the best for any child I may conceive even if it means I may suffer some what.
Obviously in the past whenever I have been actively trying to conceive I have stopped use of this tablet but each time I got a negative result I went back on them to deal with my chronic pain caused by 8 car accidents since the age of 6.
And no, none of them were my fault, I have been a pedestrian twice, a passenger 5 times and a driver (100% not at fault) in the last one.
Anyways this means I have been left with chronic back pain that started when I was about 13.
That’s enough of a back story now I can tell you what it’s been like to stop taking them.
The first two nights were an absolute nightmare of withdrawals, basically I got about 3 hours sleep each night due to what I like to explain as the feeling of little critters crawling under my skin all over my body.
I also had to deal with about a week of diarrhoea due to the medication causing serious backing up issues whilst taking it and also lack of fluids as I have been very dehydrated
This particular medication blocked receptors in your brain from telling you there is pain, the problem is it blocks everything and doesn’t make you notice if you are dehydrated either.
Obviously as I am trying to conceive, being hydrated well is very important so I have spent the last month making sure my daily water intake is 2-3 litres and I’m finally feeling a difference after 3 weeks so that tells me I was crazy dehydrated
Anyway this time around I won’t be going back on them as I don’t like what they have been doing to my body and thankfully so far I haven’t had a lot of severe pain so hopefully it will stay that way.
I’m posting this as I thought there might be some other people out there in the same situation or deciding if they should stop the tablets and in my opinion yes however please make sure you talk to a medical professional before doing so as each persons circumstances are different